Alert archive / Idaho / Flash Flood Warnings in 1997
Flash Flood Warning 4, NWS Pocatello, ID
NWS Pocatello, ID issued this flash flood warning at Jun 11, 1997, 12:30 PM MDT for Bonneville County, Fremont County, Teton County, Idaho. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 11, 1997, 12:30 PM MDT (18:30 UTC)
- Expired
- Jun 12, 1997, 12:00 PM MDT
- In force
- 24 hr
- Issued by
- NWS Pocatello, ID
- Area
- Whole counties
Counties Bonneville County, ID, Fremont County, ID, Teton County, ID
The radar
The Pocatello radar (KSFX), 127 km from the middle of the area, began a volume at 18:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 6.5 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2066 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- -37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KPIH 111736 FFWPIH IDC019-029-043-081-121800- SMALL STREAM FLOOD WARNING NATIONAL WEATHER SERVICE POCATELLO ID 1130 AM MST WED JUN 11 1997 THE SMALL STREAM FLOOD WARNING REMAINS IN EFFECT FOR TETON COUNTY. YESTERDAYS WIDESPREAD RAIN FORCED MANY STREAMS OVER THEIR BANKS IN THE UPPER SNAKE AND CARIBOU HIGHLANDS. MOST OF THESE STEAMS HAVE RECEDED EXCEPT IN TETON COUNTY. DARBY CREEK CONTINUES TO OVERFLOW PORTIONS OF HIGHWAY 33 BETWEEN VICTOR AND DRIGGS AND MURPHY CREEK IS OVERFLOWING HIGHWAY 31 SOUTHWEST OF VICTOR. THESE STREAM ARE EXPECTED TO GRADUALLY RECEDE BY LATE TODAY. END/TSC
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this flash flood warning went out at Jun 11, 9:04 AM MDT, 3 hours 26 minutes earlier.
Area forecast discussion, Jun 11, 9:04 AM MDT, 3 hours 26 minutes before
EASTERN IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO IDAHO 900 AM MDT WED JUN 11 1997 ALL QUIET ON THE 88D THIS MORNING. SATELLITE IMAGERY INDICATES A BLOCKING HIGH OVER THE UPPER MID WEST IS STILL HOLDING STEADY WHICH IS FORCING THE SHORT WAVE NORTH TOWARDS THE PANHANDLE VICE NORTHEAST AS PREVIOUSLY PROJECTED. WATER VAPOR IMAGERY STILL INDICATES AMPLE RESITUDAL MOISTURE OVER EASTERN IDAHO AWAITING A TRIGGER. AN AREA OF PVA IS MOVING ACROSS SOUTHERN OR AND MAY TRANSLATE INTO EASTERN IDAHO THIS AFTERNOON. MEANWHILE THE 50H LOW IS STILL DIGGING ALONG THE PACIFIC COAST BUT WHERE IT WILL END UP IS BECOMING MORE PROBALMATIC THANKS TO THE UNEXPECTED STRENGTH OF THE MID WEST HIGH. FOR TODAY THE CURRENT FORECAST LOOKS ON TRACK OTHER THAN SOME MINOR WORDING FOR THE MORE EXTENSIVE CLOUD COVER. IDA BW 074/051 073/048 070 06335 PIH BW 076/053 075/050 072 06345
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 12:30 PM MDT | Flash Flood Warning | PIH | Caribou | 24 hr |
Nearby
Flash Flood Warnings in Idaho, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.